Jump to content

Search the Community

Showing results for tags 'longterm'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. Hello, I started Lexapro in 2001 (10 mg) for mild anxiety and occasional panic attacks. While I was very stable on the medication with minimal side effects, I was interested in tapering off after 20 years. My goal was to eliminate my dependence on the SSRI and gain a sense of greater emotional vitality and range. On the advice of my physician, I tapered from 10mg to 0mg over 40 days in Aug-Sept 2021. I now realize that may have been to brief a period. My last dose was 2.5mg on 9/20/21. I felt reasonably good for the first couple weeks after stopping; then noticed heightened emotional reactions, including sadness, anger and increasing jumps in baseline anxiety. As the weeks have gone by, the increase in my baseline anxiety has become the main issue. On any given day, my anxiety is in the 5-7 range (on scale of 0-10, with 10 being worst). The anxiety makes me irritable, quick to anger and very uncomfortable. It's exhausting and saps my energy. I exercise regularly (indoor cycling), eat well and generally get good quality sleep. I'm working with a therapist, using the "Untangling Anxiety" app (MBSR approach) and meditating semi-regularly. I tried a CBD tincture for a few days. I'm not taking any other medications or supplements. It's been about 2 months since my last dose. I want these various interventions to work, but I'm not finding relief. I'm at the point where I'm not sure if I should go back on Lexapro or hold tight for another month or two. I'm also not clear if I'm still experiencing Lexapro withdrawal or just experiencing a return to the mild anxiety I had 20 years ago. It feels much worse. If this story rings true for you, or if you have walked this road, I'd really appreciate your thoughts or guidance. Thank you in advance!
  2. Needing Encouragement just hit another wave 5 years out I am a mother of two and have been on this journey to find healing both from the trauma from being in mental health system and a very long withdrawal. I have been in withdrawal from a too fast taper and have now been off for 51/2 years. This CT withdrawal was recommended by a doctor as I was pregnant. In some ways I don’t know if i would do it differently, as I had an unmedicated pregnancy. Much improvements since the. and probably back to 65%-75% of my normal self. My sleep returned at year four. I now sleep through the night on a regular basis. I also have days where I feel absolutely wonderful, as if it’s all over. I think I attribute my long withdrawal from too short of taper and having had given birth and cared for two small children during my withdrawal, with the hormones being very hard to deal with and exasperated all of my symptoms to the nth degree. I was diagnosed with PTSD from all of this, ironically enough. There was specifically a very terrifying time after I gave birth to my first daughter after having CT during her pregnancy. I am mostly healed from that, but a big part of that has required me to identify, name and grieve the ways the mental health system took my power, created fear in me, contributed to a lot of shame, made the first few years of my daughters lives very dark by virtue of an unwell mom and damaged my nervous system. This has been one of my biggest losses, the loss of how a mother daughter relationship should have went. I still wonder about the ways they have been affected, it just devastates me. I have been thinking about composing a letter to the Canadian psychiatrist association to close that chapter soon. I still have waves, where my sympathetic nervous system gets very heightened and it mentally feels awful, especially sensitive to sound. I still get muscle spasms, tinnitus, palpitations, brain zaps and very tight muscles. The muscle pain is the worst. I still have random bouts of terror and anhedonia. Also blood sugar issues, no diagnoses just a reaction to changes in blood sugar and very bad PMS. I have still been drinking coffee and alcohol not in huge amounts, but may try to come off to hopefully heal the rest of the wAy. This ones a hard one for me as it’s a way I bond with my friends and find a bit of joy in this long process, with a nice glass of wine or late. Hopefully now that my ptsd is slightly better this may help too. I sometimes don’t know what symptoms are from which, PTSD or withdrawal. I do know that through it all, a greater healing and restoration is taking place. Four years into withdrawal, I deeply felt in my heart God making a promise of restoration to me. So I keep going. I have had to learn to deal with my anxiety in ways I never thought I could as withdrawal forced me, since the anxiety and dread is like no other. if you have any encouragement for people this far out still healing, I would appreciate it. Thank you alto strata, I am so glad I found your site. Thank you for your advocacy for all of our devastating losses we have had in this journey. My heart is forever grateful to you. 2013 CT from 20mg celexa after 4 years being on it. Was pregnant at the time 2014 baby born crashed HARD went back on celexa at 15mg thinking I had ppd, now see was also withdrawal. 2015 started to stabilize but had ptsd from crashing so hard, wasn’t diagnosed until five years later 2015 started to taper over 8 months coming off entirely by July 2016, been in withdrAwal ever since December 2018, gave birth to second daughter December 2021- 65-75% healed Take magnesium, Mag07, Vit d (although recently had a bad reaction when I tried to increase it), vitamin c, Ashwaghanda helped me in my postpartum with my second child but took only as needed Bad reaction to fish oil, 5htp, same
  3. Hello, my name is Danielle. I am new to this site, but have been reading it for quite some time now. My parents put me on effexor xr when I was 6 years old for severe anxiety and childhood phobias. It worked great for years. I had very little side effects and life was hunky dory. I am now 24 years old and the medication is no longer working. I stupidly tried to come off of the Effexor over the coarse of 3 months under directions from my psychiatrist. Obviously, I crashed and I have been desperately trying to get my life back for the last 10 months. During those months, I was under the impression that I was ‘very ill’ and a ‘special case’ based on the severity of my symptoms, but now I am realizing what has happened to me is not my original illness resurfacing, but the effects of the discontinuation of the medication. I’m an RN and have been out of work for the last 6 months. I have read stories on here of people eventually recovering from ssri and snri withdrawl, but was wondering if anyone has any experience or knows of anyone who was prescribed one of these drugs as a child. Is there hope for me or will I have to live with the consequences of my parents decision for the rest of my life? Will these dehabilitating symptoms ever go away or are my receptors f***ed for life?
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy